Thunderstorm Wind, Asotin
- When
- May 19, 1:45 PM PST
- Where
- Asotin County, Clarkston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 46.417, -117.050
A severe thunderstorm moved through southeast Washington and hit Clarkston on May 19th. Strong winds knocked down several power lines, trees, as well as a stop sign in Clarkston.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A severe thunderstorm moved through southeast Washington and hit Clarkston on May 19th. Strong winds knocked down several power lines, trees, as well as a stop sign in Clarkston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 19, 1:27 PM PST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 227 PM PDT FRI MAY 19 2006 .SYNOPSIS...BIG CHANGES ARE IN STORE FOR THE WEATHER THE NEXT SEVERAL DAYS. A THREAT OF SHOWERS AND STRONG THUNDERSTORMS REMAINS FOR THIS THIS EVENING. THIS WILL BEGIN THE SHIFT TO COOLER TEMPERATURES OVER THE WEEKEND. AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS IS EXPECTED AGAIN ON SATURDAY AND MONDAY. && .DISCUSSION... TONIGHT...STRONG CONVECTION IS UNDERWAY OVER THE FAR SOUTHEASTERN ZONES THIS AFTERNOON. EXPECT COVERAGE TO INCREASE THIS EVENING AS UPPER LEVEL WAVE ENERGY MOVES INTO THE REGION AND OUTFLOW BOUNDARIES BEGIN TO SLOSH AROUND THE FORECAST AREA CREATING ENHANCED LIFT AND FOCUSING MECHANISMS. HISTORY OF SEVERE BEHAVIOR OVER OREGON... STRONG CAPE VALUES AND INCREASING UPPER LEVEL SUPPORT NECESSITATED ISSUANCE OF A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE SOUTHERN TIER COUNTIES THIS EVENING. THREAT TO WATCH FOR COUNTIES NORTH OF INTERSTATE 90 WILL BE GUST FRONTS FROM THE COMPLEX OVER THE BLUE MOUNTAINS AT THIS TIME PRODUCING STRONG OUTFLOW WINDS...AND ACTING AS A FORCING MECHANISM FOR FURTHER STRONG THUNDERSTORMS EVEN OUTSIDE OF THE WATCH BOX. THIS ACTIVITY WILL LIKELY CONTINUE WELL INTO THE EVENING OVER THE ENTIRE FORECAST AREA AS THE SATELLITE VISIBLE UPPER WAVE PASSES THROUGH THE REGION TONIGHT...WITH A DECREASE IN SEVERITY OF ANY STORMS AS THE SUN SETS. FOR THE REMAINDER OF THE SHORT TERM THE FORECAST AREA WILL BE UNDER OR NEAR THE MAIN INCOMING TROUGH BAROCLINIC REGION WITH A VERY MOIST AIR MASS FOR A CONTINUED CHANCE OF SHOWERS AND DAYTIME THUNDERSTORMS. A SLOW COOLING TREND IS LIKELY AS A MARINE ORIGIN AIR MASS BLEEDS INTO THE REGION. /FUGAZZI MONDAY NIGHT THROUGH FRIDAY...EXTENDED MODELS IN FAIRLY GOOD AGREEMENT IN KEEPING A CLOSED LOW OFF THE PACIFIC NORTHWEST COAST. THIS LOW WILL ADVECT WAVES OF ENERGY INTO THE FORECAST AREA... KEEPING THE WEATHER UNSETTLED. HOWEVER...TEMPERATURES WILL FINALLY RETURN TO NEAR NORMAL AT THE BEGINNING OF THE WEEK...AND WILL LIKELY REMAIN THERE THROUGH THE WORK WEEK. /KOCH HYDROLOGY...WATER LEVELS REMAIN HIGH DUE TO RAPID SNOW MELT OVER THE PAST SEVERAL DAYS OF RECORD TEMPERATURES. THIS IS BEGINNING TO PEAK AND A COOL DOWN THIS WEEKEND IS EXPECTED TO SLOW RISES AND ALLOW LEVELS TO FALL. ANY RAINFALL AMOUNTS THROUGH MAY ADD TO SOME WATER LEVEL RISES...BUT IS NOT EXPECTED TO BE SIGNIFICANT AT THIS TIME...BUT STILL BEARS KEEPING IN MIND. /JCOTE && .AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH 04Z OVER MOST OF THE REGION. THUNDERSTORM COVERAGE WILL INCREASE FROM WEST TO EAST TODAY...WITH HEAVIEST ACTIVITY WEST OF A KOMK-KALW LINE DURING THE DAY TODAY...SPREADING EASTWARD TO ENVELOPE THE EASTERN REACHES OF THE FORECAST AREA LATE THIS AFTERNOON AND EVENING. MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORM CORES THROUGH THE PERIOD...BUT GUSTY THUNDERSTORM OUTFLOW WINDS TO 40 KTS ARE POSSIBLE AWAY FROM THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 56 76 53 78 50 79 / 50 60 20 20 20 40 COEUR DALENE 53 76 49 77 47 78 / 50 60 20 20 20 40 PULLMAN 54 74 50 75 47 75 / 60 50 30 30 20 40 LEWISTON 58 78 54 81 52 80 / 60 50 30 20 20 40 COLVILLE 50 77 47 77 44 80 / 50 60 30 20 20 40 SANDPOINT 49 73 46 73 45 78 / 50 60 30 20 20 50 KELLOGG 52 76 45 76 45 78 / 60 60 30 30 20 50 MOSES LAKE 58 81 54 80 50 80 / 50 40 20 20 20 30 WENATCHEE 60 79 55 79 52 78 / 60 60 20 20 20 30 OMAK 56 79 51 80 47 78 / 60 60 30 20 20 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...SEVERE THUNDERSTORM WATCH 364 UNTIL 9PM PDT FOR LEWIS... NEZ PERCE...BENEWAH AND LATAH COUNTIES. FLOOD WATCHES FOR BOUNDARY COUNTY. WA...SEVERE THUNDERSTORM WATCH 364 UNTIL 9PM PDT FOR GRANT...ADAMS... ASOTIN...GARFIELD...AND WHITMAN COUNTIES. FLOOD WARNINGS AND WATCHES FOR CHELAN AND OKANOGAN COUNTY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 236 PM PDT FRI MAY 19 2006 IDZ003-026-027-WAZ031>035-202145- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSCOW...LEWISTON...KAMIAH... CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON... PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE... COULEE CITY 236 PM PDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEATHER SYSTEM MOVING IN FROM EASTERN OREGON THIS AFTERNOON COMBINED WITH DAYTIME HEATING WILL TRIGGER SCATTERED SEVERE THUNDERSTORMS. A FEW THUNDERSTORMS COULD REACH SEVERE LEVELS PRODUCING HAIL OF THREE-QUARTERS INCH OR BIGGER AND WIND GUSTS APPROACHING 60 MPH. THE THUNDERSTORMS WILL WEAKEN SIGNIFICANTLY AFTER SUNSET. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 900 PM PDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL ROUNDS OF POSSIBLY STRONG THUNDERSTORMS ARE POSSIBLE ON FROM SATURDAY THROUGH MONDAY AS MORE DISTURBANCES MOVE IN FROM THE SOUTHWEST. WAZ042-202145- EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 236 PM PDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT UNSEASONABLY WARM WEATHER WILL CONTINUE. THIS WARMING WILL BRING MORE SNOW MELT TO THE MOUNTAINS. AS A RESULT VARIOUS FLOOD STATEMENTS...WATCHES AND WARNINGS HAVE BEEN ISSUED. PLEASE SEE APPROPRIATE PRODUCTS FOR FURTHER INFORMATION. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL EXISTS FOR HEAVY RAIN AND ISOLATED THUNDERSTORMS THROUGH MONDAY AS VARIOUS UPPER LEVEL DISTURBANCES MOVE IN FROM THE SOUTHWEST. IDZ001-002-004-WAZ036>038-041-043-044-202145- NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...ST. MARIES... KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WENATCHEE...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD 236 PM PDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEATHER SYSTEM MOVING IN FROM EASTERN OREGON THIS AFTERNOON COMBINED WITH DAYTIME HEATING WILL TRIGGER SCATTERED THUNDERSTORMS. THE THUNDERSTORMS WILL INITIALLY FORM OVER THE BLUE MOUNTAINS AND THE HIGHER TERRAIN OF THE IDAHO PANHANDLE AND THEN DRIFT NORTH TO NORTHEAST INTO THE SURROUNDING VALLEY LOCATIONS. THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND HALF INCH HAIL. A FEW THUNDERSTORMS COULD REACH SEVERE LEVELS PRODUCING HAIL OF THREE-QUARTERS INCH OR BIGGER AND WIND GUSTS APPROACHING 60 MPH. THE THUNDERSTORMS WILL WEAKEN SIGNIFICANTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL ROUNDS OF POSSIBLY STRONG THUNDERSTORMS ARE POSSIBLE ON FROM SATURDAY THROUGH MONDAY AS MORE DISTURBANCES MOVE IN FROM THE SOUTHWEST.
The Spokane radar (KOTX), 147 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509115.